`a`

Accounting for nonlinearities in mathematical modelling of quantum dot molecules

Pages: 642 - 651, Issue Special, August 2005

 Abstract        Full Text (279.9K)              

Roderick Melnik - Mathematical Modelling and Computational Sciences, Wilfrid Laurier University, Waterloo, 75 University Avenue West, Waterloo, ON, Canada (email)
B. Lassen - Mads Clausen Institute, Syddansk University, Grundtvigs Alle 150, DK-6400 Sonderborg, Denmark (email)
L. C Lew Yan Voon - Department of Physics, Wright State University, 3640 Colonel Glenn Highway, Dayton, OH 45305, United States (email)
M. Willatzen - Mads Clausen Institute, Syddansk University, Grundtvigs Alle 150, DK-6400 Sonderborg, Denmark (email)
C. Galeriu - Department of Physics, Worcester Polytechnic Institute, 100 Institute Road, Worcester, MA 01609, United States (email)

Abstract: Nonlinear mathematical models are becoming increasingly important for new applications of low-dimensional semiconductor structures. Examples of such structures include quasi-zero-dimensional quantum dots that have potential applications ranging from quantum computing to nano-biological devices. In this contribution, we analyze presently dominating linear models for bandstructure calculations and demonstrate why nonlinear models are required for characterizing adequately optoelectronic properties of self-assembled quantum dots.

Keywords:  quantum dots, modeling, coupled PDEs, strain, bandstructures.
Mathematics Subject Classification:  Primary: 35, 65, 81.

Received: September 2004;      Revised: May 2005;      Published: September 2005.